Arkansas, 2016

Drought in Arkansas, December 1 to 20, 2016

December 1 to 20, 2016 · NWS JAN · 2 events in 2 counties and zones

Dry conditions continued into December, which created continued stress on crops. Showers and storms in late November relieved some of the worst drought conditions.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$100,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Dry conditions continued into December, which created continued stress on crops. Showers and storms in late November relieved some of the worst drought conditions. However, severe (D2) drought conditions continued into December, before some relief came by mid month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 30, 11:31 PM CST, 29 minutes earlier.

Area forecast discussion, Nov 30, 11:31 PM CST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1131 PM CST Wed Nov 30 2016

.UPDATE...
Updated for the 06Z Aviation discussion.

.AVIATION...
For the 06Z TAFs...VFR conditions and light northwesterly to
northerly winds expected through the period at all sites. /NF/

&&

.PREV DISCUSSION... /issued 628 PM CST Wed Nov 30 2016/

UPDATE...
Updated for 00Z aviation discussion

AVIATION...
00Z TAF discussion:
VFR flight conditions are expected through the next 24 hours as high
pressure moves into the region. Winds tonight will be light from the
west/northwest and still remaining less than 10 mph in most areas
tomorrow from a slightly more northerly direction. /BB/

DISCUSSION...
Tonight through Thursday...Latest satellite imagery showed a closed
upper low centered over the Upper Mississippi Valley. This was
associated with an upper trough which dipped down into the Lower
Mississippi Valley. Upper jet energy was pushing midlevel clouds
northeast across the region. Some cold advection winds from the tight
pressure gradient in the wake of the cold front was making its way to
the surface in the form of occasional 20-25 mph wind gust. Readings
across the region were from the middle 50s northwest to the upper 60s
southeast.

For tonight expect quiet conditions as surface high pressure builds
over the region. Wet soils may impair good radiational cooling some
despite clear skies and light winds. For Thursday dry conditions
will continue as dry pressure provides another cool day.

As far as temps are concern lows tonight will be from the lower 30s
north to the middle 30s elsewhere. Highs for Thursday will range
from the upper 50s to the lower 60s. /17/

Thursday night through next Tuesday...While zonal flow aloft resides
across the region, high pressure at the surface will shift east of
us through Friday.  This will result in overall quiet conditions
over the CWA Thursday night into Friday.  Lows Thursday night will
again fall into the low and middle 30s under clear skies.  Highs on
Friday will warm into the low and middle 60s with mostly clear
skies.

Both clouds and rain chances will begin to increase across the
forecast area late Friday night into Saturday morning.  There
remains some model discrepancies in the evolution of how things will
exactly unfold over our region to bring us rain during the upcoming
weekend and into early next week.  However, agreement is good that
the Saturday through Monday period will be a wet one, with Tuesday
perhaps being dry.

Essentially, this will all be as a result of increasing moisture
aloft over the area as a deepening trough/upper low over the western
United States, causes a surface low pressure system to develop over
Texas. This low pressure system will then lift east northeast out of
Texas and towards our region late Sunday through Monday night.  It's
the track and timing of this surface low in regards to our CWA
that's currently the unknown in this scenario. Still, confidence is
high enough in a wet period of weather over the CWA during the mid
and extended ranges of the forecast.  Thus, I'll maintain good POPs
during the Saturday through Monday timeframe. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       36  60  33  64 /   1   1   0   0
Meridian      36  60  31  62 /   1   1   0   0
Vicksburg     35  59  32  64 /   1   1   0   0
Hattiesburg   38  62  35  65 /   1   1   0   0
Natchez       36  59  37  64 /   1   1   0   0
Greenville    35  58  34  61 /   1   1   0   0
Greenwood     33  58  32  62 /   1   1   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

06/19/06
Hazardous weather outlook, Nov 30, 2:15 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST WED NOV 30 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
215 PM CST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 30, 6:09 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          2 S OKTOC               33.30N 88.76W
11/29/2016  F1               OKTIBBEHA          MS   NWS STORM SURVEY

            TORNADO STARTED NEAR SKINNER ROAD AND TRAVELED 3.5 MILES
            NNE BEFORE LIFTING AFTER CROSSING ROBINSON ROAD. MINOR TO
            MODERATE TREE DAMAGE WAS MIXED WITH A FEW INSTANCES OF
            MINOR STRUCTURAL AND ROOF DAMAGE TO RESIDENCES ALONG ITS
            PATH. PEAK WINDS 110 MPH. PATH WIDTH 150 YARDS.

&&

BRYANT
Local storm report, Nov 30, 6:13 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TORNADO          5 N PRESTON             32.95N 88.84W
11/29/2016                   WINSTON            MS   NWS STORM SURVEY

            TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
            AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
            TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
            CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
            SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
            TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
            105 MPH.

&&

JMOORE
Local storm report, Nov 30, 6:15 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TORNADO          5 N PRESTON             32.95N 88.84W
11/29/2016  F1               WINSTON            MS   NWS STORM SURVEY

            TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
            AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
            TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
            CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
            SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
            TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
            105 MPH.

&&

JMOORE
Local storm report, Nov 30, 10:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             NW ALCORN               31.88N 91.14W
11/29/2016  E1.00 INCH       CLAIBORNE          MS   PUBLIC

            QUARTER SIZED HAIL OCCURRED ON THE ALCORN STATE
            UNIVERSITY CAMPUS.

0210 PM     HAIL             1 N PORT GIBSON         31.97N 90.98W
11/29/2016  E1.00 INCH       CLAIBORNE          MS   STORM CHASER

0250 PM     HAIL             METCALFE                33.45N 91.00W
11/29/2016  E1.25 INCH       WASHINGTON         MS   PUBLIC

0255 PM     HAIL             2 E LIDDIEVILLE         32.14N 91.81W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            REPORTED ON ERSKIN ROAD

0320 PM     HAIL             4 W BRANDON             32.28N 90.07W
11/29/2016  E1.75 INCH       RANKIN             MS   LAW ENFORCEMENT

0324 PM     HAIL             5 SW DODDSVILLE         33.61N 90.59W
11/29/2016  E2.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  E1.25 INCH       RANKIN             MS   PUBLIC

            ONE INCH HAIL HAD COVERED THE GROUND.

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  M1.25 INCH       RANKIN             MS   PUBLIC

0355 PM     TSTM WND DMG     1 SSE LEESBURG          32.42N 89.75W
11/29/2016                   RANKIN             MS   BROADCAST MEDIA

            TREES DOWN ON MUNN ROAD.

0357 PM     TORNADO          3 SSW LEESBURG          32.40N 89.78W
11/29/2016  F1               RANKIN             MS   NWS STORM SURVEY

            TORNADO STARTED NEAR THE INTERSECTION OF LEESBURG RD AND
            HARRELL RD IN RANKIN COUNTY PRODUCING EF-0 DAMAGE BEFORE
            TRAVELING INTO NORTHERN SCOTT COUNTY WHERE EF-1 DAMAGE
            WAS FOUND AS IT CROSSED MEASELS RD NEAR HWY 481. THE
            TORNADO CAUSED DOWN TREES AND POWERLINES AS IT CONTINUED
            THROUGH N. SCOTT COUNTY AND INTO WALNUT GROVE IN LEAKE
            COUNTY. IT ENDED 1.2 MILES EAST OF WALNUT GROVE AT 437PM.
            THE TORNADO HAD A CONTINUOUS PATH OF 20.55 MILES AND WAS
            300 YARDS WIDE. MAX WINDS WERE 100 MPH.

0359 PM     TORNADO          LEESBURG                32.44N 89.76W
11/29/2016                   RANKIN             MS   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN IN THE AREA.

0400 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            A 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO
            DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD
            A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN
            ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE
            BLOWN DOWN ON TURNER ROAD. ON REEVES ROAD A TREE HAD
            FALLEN ON A HOUSE WITH TWO SHEDS DESTROYED. NO INJURIES
            WERE REPORTED.

0400 PM     HAIL             TCHULA                  33.18N 90.22W
11/29/2016  E1.00 INCH       HOLMES             MS   PUBLIC

0402 PM     TORNADO          2 S BRANCH              32.40N 89.71W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            TREES AND POWER LINES ARE DOWN IN ITS PATH.

0411 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   TRAINED SPOTTER

            ON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN.

0415 PM     HAIL             4 NW HOLCOMB            33.80N 90.03W
11/29/2016  E1.00 INCH       GRENADA            MS   TRAINED SPOTTER

            ALSO SOME MINOR STREET FLOODING OCCURRED WITH WINDS SPEED
            ESTIMATED AT AROUND 50 MPH. SMALL TREE LIMBS WERE ON THE
            GROUND.

0415 PM     TSTM WND DMG     15 NW HARRISONBURG      31.92N 92.00W
11/29/2016                   CATAHOULA          LA   EMERGENCY MNGR

            SMALL LIMBS WERE BLOWN DOWN WHICH HAD CAUSED SOME
            SCATTERED POWER OUTAGES.

0420 PM     HAIL             LIDDIEVILLE             32.14N 91.85W
11/29/2016  E1.00 INCH       FRANKLIN           LA   EMERGENCY MNGR

0422 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            SCATTERED TREES WERE BLOWN DOWN ACROSS THE NORTH WEST AND
            EAST PORTIONS OF THE COUNTY. CITY OF GRENADA HAD SOME
            TREES BLOWN DOWN. A HOUSE RECEIVED SOME MAJOR DAMAGE ON
            MCSWINE ROAD NEAR THE TALLATCHIE COUNTY LINE.

0423 PM     HAIL             5 N GRENADA             33.85N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   PUBLIC

0424 PM     HAIL             GRENADA                 33.78N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   LAW ENFORCEMENT

0426 PM     FUNNEL CLOUD     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   TRAINED SPOTTER

0429 PM     HAIL             LIDDIEVILLE             32.14N 91.85W
11/29/2016  E1.00 INCH       FRANKLIN           LA   TRAINED SPOTTER

0430 PM     HAIL             WALNUT GROVE            32.60N 89.46W
11/29/2016  E1.50 INCH       LEAKE              MS   FIRE DEPT/RESCUE

0430 PM     HAIL             VAIDEN                  33.33N 89.75W
11/29/2016  E1.00 INCH       CARROLL            MS   PUBLIC

0431 PM     HAIL             5 NE REDWOOD            32.54N 90.75W
11/29/2016  E1.00 INCH       WARREN             MS   EMERGENCY MNGR

0435 PM     TSTM WND DMG     WALNUT GROVE            32.60N 89.46W
11/29/2016                   LEAKE              MS   BROADCAST MEDIA

            MULTIPLE TREES WERE SNAPPED NEAR THE WALNUT GROVE
            CORRECTIONAL FACILITY. POSSIBLE TORNADO DAMAGE.

0440 PM     FUNNEL CLOUD     LIDDIEVILLE             32.14N 91.85W
11/29/2016                   FRANKLIN           LA   EMERGENCY MNGR

0440 PM     TSTM WND DMG     9 SW SATARTIA           32.58N 90.65W
11/29/2016                   YAZOO              MS   EMERGENCY MNGR

            HOME COMPLETELY DESTROYED BY FALLEN TREE.

0441 PM     HAIL             2 W MADDEN              32.68N 89.38W
11/29/2016  E2.00 INCH       LEAKE              MS   PUBLIC

0450 PM     HAIL             4 SSE EDINBURG          32.75N 89.31W
11/29/2016  E2.75 INCH       NESHOBA            MS   EMERGENCY MNGR

            MARBLE TO UP TO BASEBALL SIZED HAIL WAS OBSERVED BETWEEN
            HOPE AND LAUREL HILL

0450 PM     HAIL             KILMICHAEL              33.44N 89.57W
11/29/2016  E0.75 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0453 PM     HAIL             4 NE MADDEN             32.72N 89.30W
11/29/2016  E0.75 INCH       NESHOBA            MS   EMERGENCY MNGR

0500 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            ON MCSWINE ROAD 3 HOMES WERE DAMAGE WITH ONE ROOF DAMAGE.

0500 PM     HAIL             BENTONIA                32.65N 90.37W
11/29/2016  E1.00 INCH       YAZOO              MS   PUBLIC

0500 PM     TSTM WND DMG     N GRENADA               33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            SWATH OF WIND DAMAGE FROM HWY 51 TO MCSWINE ROAD AND THEN
            INTO TALLAHATCHIE COUNTY. THERE WAS SOME STRUCTURAL
            DAMAGE TO HOMES ALONG MCSWINE ROAD.

0503 PM     FUNNEL CLOUD     1 WNW LIDDIEVILLE       32.14N 91.86W
11/29/2016                   FRANKLIN           LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD. EMERGENCY
            MANAGER AND LAW ENFORCEMENT CONFIRMED NO DAMAGE
            ASSOCIATED WITH THIS FUNNEL CLOUD.

0525 PM     TSTM WND DMG     MONEY                   33.65N 90.21W
11/29/2016                   LEFLORE            MS   EMERGENCY MNGR

            A COUPLE POWER LINES DOWN NEAR MONEY

0531 PM     HEAVY RAIN       KILMICHAEL              33.44N 89.57W
11/29/2016  M2.00 INCH       MONTGOMERY         MS   EMERGENCY MNGR

            2 INCH RAIN MEASURED IN 45 MINUTES

0535 PM     HAIL             5 E WALTHALL            33.61N 89.19W
11/29/2016  E1.75 INCH       WEBSTER            MS   EMERGENCY MNGR

0540 PM     TSTM WND DMG     3 NNW PRESTON           32.92N 88.85W
11/29/2016                   KEMPER             MS   EMERGENCY MNGR

            TWO MOBILE HOMES DAMAGED ON COUNTY LINE RD.

0549 PM     TORNADO          5 N PRESTON             32.95N 88.84W
11/29/2016  F1               WINSTON            MS   NWS STORM SURVEY

            TORNADO TOUCHED DOWN ON C MCDONALD RD IN WINSTON COUNTY
            AND TRACKED INTO NOXUBEE COUNTY. IT CAUSED DAMAGE TO
            TREES AND HOMES NEAR JR BOY GOODIN RD. IT PEAKED AS IT
            CROSSED EBENEZER CHURCH RD WHERE A FEW DOZEN TREES WERE
            SNAPPED AND UPROOTED. IT DISSIPATED IN NOXUBEE COUNTY.IT
            TRACKED 5.2 MILES AND WAS 170 YDS WIDE WITH PEAK WINDS AT
            105 MPH.

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   TRAINED SPOTTER

            TREES DOWN ON EBENEZER CHURCH ROAD

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   EMERGENCY MNGR

            4 HOMES DESTROYED ON EBENEZER CHURCH ROAD AND 2
            STRUCTURES ON COUNTY LINE ROAD

0550 PM     HAIL             1 WSW MONTPELIER        33.71N 88.96W
11/29/2016  E1.75 INCH       CLAY               MS   EMERGENCY MNGR

0552 PM     TORNADO          2 S OKTOC               33.30N 88.76W
11/29/2016  F1               OKTIBBEHA          MS   NWS STORM SURVEY

            TORNADO STARTED NEAR SKINNER ROAD AND TRAVELED 3.5 MILES
            NNE BEFORE LIFTING AFTER CROSSING ROBINSON ROAD. MINOR TO
            MODERATE TREE DAMAGE WAS MIXED WITH A FEW INSTANCES OF
            MINOR STRUCTURAL AND ROOF DAMAGE TO RESIDENCES ALONG ITS
            PATH. PEAK WINDS 110 MPH. PATH WIDTH 150 YARDS.

0555 PM     HAIL             GRENADA                 33.78N 89.81W
11/29/2016  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0555 PM     TSTM WND DMG     5 ENE GRENADA           33.80N 89.73W
11/29/2016                   GRENADA            MS   PARK/FOREST SRVC

            MULTIPLE TREES DOWN ALONG THE ENTRANCE ROAD TO HUGH WHITE
            STATE PARK.

0556 PM     TORNADO          5 NNW GHOLSON           33.00N 88.78W
11/29/2016                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN ON BUTLER ROAD

0615 PM     TORNADO          1 NE PALA ALTO          33.70N 88.76W
11/29/2016  F1               CLAY               MS   NWS STORM SURVEY

            TORNADO TRAVELED ROUGHLY 3 MILES NORTHEAST THROUGH THE
            NORTHERN PORTION OF CLAY COUNTY BEFORE EXITING INTO
            MONROE COUNTY COVERED BY NWS MEG. MOSTLY MINOR TO
            MODERATE TREE DAMAGE OCCURRED WITH ONE STRUCTURE HAVING
            ROOF DAMAGE NEAR THE COUNTY LINE. PATH WIDTH 50 YARDS.
            PEAK WINDS 110 MPH.

0620 PM     HAIL             GALION                  32.86N 91.75W
11/29/2016  E1.75 INCH       MOREHOUSE          LA   BROADCAST MEDIA

0757 PM     HAIL             3 S WINNSBORO           32.12N 91.72W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            AT CHASE

0820 PM     TORNADO          4 ESE BENT OAK          33.41N 88.47W
11/29/2016  F1               LOWNDES            MS   NWS STORM SURVEY

            THIS TORNADO TRAVELED NNE JUST SOUTHWEST OF COLUMBUS FOR
            A DISTANCE OF 2.9 MILES MOSTLY DOING MINOR TO MODERATE
            TREE DAMAGE. ONE FARM PIVOT WAS HEAVILY DAMAGED NEAR THE
            START POINT. PEAK WIND 105 MPH. PATH WIDTH 100 YARDS.

0828 PM     TORNADO          3 SE COLUMBUS           33.47N 88.37W
11/29/2016                   LOWNDES            MS   TRAINED SPOTTER

            SPOTTER REPORTS VISUAL CONFIRMATION OF TORNADO IN LOWNDES
            COUNTY

0945 PM     TSTM WND DMG     7 WSW PHOENIX           32.54N 90.67W
11/29/2016                   WARREN             MS   EMERGENCY MNGR

            POWER LINES DOWN ALONG HIGHWAY 3. POSSIBLE TORNADO

1149 PM     TSTM WND DMG     3 NNE STALLO            32.96N 89.08W
11/29/2016                   WINSTON            MS   TRAINED SPOTTER

            MULTIPLE TREES DOWN ALONG HWY 15 BETWEEN NOXAPATER AND
            THE NESHOBA/WINSTON COUNTY LINE. POSSIBLE TORNADO.

1206 AM     HAIL             BOLTON                  32.35N 90.46W
11/30/2016  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            DIME SIZE HAIL IN BOLTON.

1234 AM     TSTM WND DMG     BROOKSVILLE             33.23N 88.58W
11/30/2016                   NOXUBEE            MS   EMERGENCY MNGR

            LARGE HIGHWAY SIGN BROKEN OFF JUST NORTH OF THE SHELL
            STATION ON US 45.

0300 AM     LIGHTNING        3 SSW BRANDON           32.24N 90.02W
11/30/2016                   RANKIN             MS   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE ON GREENFIELD RIDGE DRIVE
            RESULTING IN A SMALL FIRE IN THE ATTIC.

0707 AM     TSTM WND GST     5 SE LAUREL             31.65N 89.09W
11/30/2016  E40.00 MPH       JONES              MS   EMERGENCY MNGR

            TREES DOWN NEAR THE BRIDGE ON BUSH ROAD.

&&

BRYANT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Ashley

When
December 1, 12:00 AM CST to December 20, 6:00 AM CST
Where
Ashley forecast zone
Crop damage
$50,000
Reported by
Drought Monitor
Coordinates
33.191, -91.768 (the zone’s center; the record gives no point)

Very dry conditions continued into December, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry conditions. The drought eased by the middle of the month.

Drought, Chicot

When
December 1, 12:00 AM CST to December 20, 6:00 AM CST
Where
Chicot forecast zone
Crop damage
$50,000
Reported by
Drought Monitor
Coordinates
33.267, -91.294 (the zone’s center; the record gives no point)

Very dry conditions continued into December, which resulted in an area of severe drought (D2). Crops were put under more stress from the dry conditions. The drought eased by the middle of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, December 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667954, 667955.